Alert archive / Wyoming / High Wind Warnings in 2026

High Wind Warning 16, NWS Cheyenne, WY

February 11, 2026Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Feb 11, 2026, 3:46 PM MST for Albany County, Laramie County, Platte County, Wyoming. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2026, 3:46 PM MST (22:46 UTC)
Expired
Feb 11, 2026, 11:00 PM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 3:52 PM MSTNON-TSTM WND GST 651 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Feb 11, 4:26 PM MSTNON-TSTM WND GST 661 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2325 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WWUS75 KCYS 112246
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
346 PM MST Wed Feb 11 2026

WYZ106-120600-
/O.NEW.KCYS.HW.W.0016.260211T2246Z-260213T0600Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
346 PM MST Wed Feb 11 2026

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...Until 11 PM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MN
2 follow-up statements
033 
WWUS75 KCYS 112248
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
348 PM MST Wed Feb 11 2026

WYZ106-120600-
/O.EXT.KCYS.HW.W.0016.000000T0000Z-260212T0600Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
348 PM MST Wed Feb 11 2026

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MN
620 
WWUS75 KCYS 120602
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1102 PM MST Wed Feb 11 2026

WYZ106-120715-
/O.EXP.KCYS.HW.W.0016.000000T0000Z-260212T0600Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
1102 PM MST Wed Feb 11 2026

...HIGH WIND WARNING HAS EXPIRED...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

cg

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 11, 3:16 PM MST, 30 minutes earlier. Its key messages:

  • Mountain snowfall will continue through Thursday morning with light snow spilling into the I-80 corridor between Cheyenne and Rawlins.
  • While temperatures will remain above seasonal averages for much of the week ahead, there will be occasional chances for light precipitation
  • High winds are possible Tuesday in our wind prones across southeast Wyoming.
Area forecast discussion, Feb 11, 3:16 PM MST, 30 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
316 PM MST Wed Feb 11 2026

.KEY MESSAGES...

- Mountain snowfall will continue through Thursday morning with
  light snow spilling into the I-80 corridor between Cheyenne
  and Rawlins.

- While temperatures will remain above seasonal averages for
  much of the week ahead, there will be occasional chances for
  light precipitation

- High winds are possible Tuesday in our wind prones across
  southeast Wyoming.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 310 PM MST Wed Feb 11 2026

Moisture has finally returned to the area after a lengthy dry spell.
An elongated closed upper level low continues to spin over the
California coast ahead of a moisture laden jet stream visible on
GOES water vapor imagery across the southwest US and into our area.
Moist orographic lift has returned decent snowfall to the mountains
today with decent snowfall rates observed over the last several
hours. SNOTEL sites in the Sierra Madre range have picked up between
3 and 7 inches of snow generally (with a few locally higher
amounts), while the Snowy Range is slightly behind, at around 1 to 4
inches so far. Webcams indicate that snow is spilling into the lower
elevations of Carbon county, but with fairly minimal impacts so far
due to the mild temperatures. Temperatures are above freezing below
about 7500 ft in elevation. East of the Laramie Range, we have some
radar echoes showing up, but the dry boundary layer is preventing
any of this from reaching the ground. RH is generally between 25 and
40% over the High Plains at this time.

A vort-max is moving across the area this afternoon, and we can
expect to see some modest drying in the middle atmosphere in
the next few hours, which should decrease snowfall rates in the
mountains or potentially bring a lull in snowfall entirely. The
vort- max moving overhead today is also helping to temporarily
boost the pressure/height gradients across the area and thus
kick up the wind speeds. 700-mb winds around 40 to 45 knots are
expected to continue through the evening today over portions of
southeast Wyoming. However, most wind parameters are weaker than
what we would like to see for High Winds. No wind headlines
have been issued, but we will need to monitor the typical wind
prone areas through the evening for gusts mostly 40 to 55 mph.
There is about a 20-30% chance for gusts exceeding 60 mph this
evening. Another push of mid-level moisture should pick up
snowfall rates again in the mountains late this evening, which
will last into Thursday morning. The southern Wyoming mountains
will be on the far northern edge of this next moisture plume, so
additional totals in the second phase should be less than the
first phase.

The mid-level frontal boundary will remain stalled over the area
with decent mid level moisture continuing to push through during the
day Thursday. A few weak shortwave troughs traversing across the
stalled boundary will help to kick up weak isentropic lift over the
High Plains, which should allow for light precipitation to spread
east of I-25. There is some uncertainty regarding how far north this
lift will extend, but for now, the mention of precipitation is
extended up to about the North Platte River Valley. The highest
probabilities are a little further south. Models also show a little
bit of convective instability present across the area Thursday with
steep lapse rates in place. Precipitation may take on more of a
showery nature. Temperatures will be mild once again, which will
mean both rain and snow will be in play. Snow levels will generally
be around 6000 to 7000 feet. Expect mostly snow above 7000 ft,
mostly rain below 5500 feet, and a mix of rain and snow in between.
Areas seeing snow could see brief, locally heavy rates due to the
instability, dropping visibility and perhaps leading to some slick
conditions, but this will be quite transient. Unfortunately, wetting
rainfall probabilities are quite low, generally under 20% for all
areas outside of the mountains. We may see isolated rainfall amounts
of 0.1" or snowfall around one inch, but the coverage of this will
be limited at best. Forcing for lift will weaken Thursday evening,
and shower coverage will decrease after that.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 310 PM MST Wed Feb 11 2026

At the start of the long term period, a weak upper-level trough will
slide across the CWA, keeping chances of precipitation in the
forecast through Friday night. As we progress in the long term, this
trough and associated precipitation will move out of the CWA by
Saturday morning as ridging nudges back in, dominating weather
conditions through Monday morning. Some changes are in store by
Tuesday as troughing begins to push back into the CWA, increasing
precipitation chances, mainly across our western forecast zones, and
winds in our known wind prones in southeast Wyoming. In the
meantime, the risk of high winds remains low Friday through Monday
with meager mid-level support. The same can't be said for Tuesday as
a stout 700mb jet, nearing 70 knots, sets up across the CWA along
with negative Omega (GFS) that will mix these winds down to the
surface. So, what does this mean with surface winds? Well, in-house
guidance suggests a high wind event with widespread probs in the 40
to 60 percent range across our wind prones in southeast Wyoming with
a few locations topping out near 80%. This is in agreement with
ensemble guidance having a 70% chance of gusts greater than 50 mph
with some members suggesting a 50% chance of gusts greater than 60
mph. With the current forecast, this is not reflected in it as it is
based off of the lower end of guidance. This will be monitored and
over the next few days will be adjusted to reflect the latest
probabilistic guidance suggesting a high wind event on Tuesday. Then
by Wednesday, at the tail end of the forecast period, you'll be
thinking what winds as they will be a memory with the upper-level
support pushing off to the east.

The other thing of concern in the extended, as we dry out over the
weekend and the uptick in winds by early next week, is the
increasing threat of fire weather conditions across portions of the
CWA, especially from Cheyenne and points east. A limiting factor
could be any precipitation that may have fallen the preceding days,
but with min RH values forecast to drop below 20% along with dry
fuels and gusty winds, fire weather concerns rapidly increase Sunday
into Tuesday of next week. So, there may be the need for another
long duration Red Flag Warning in this time frame, stay tuned to the
forecast for future updates.

Lets shift our attention to temperatures in the extended and what we
can expect. Aloft, we will see 700mb temps climbing to around -2
degrees C Friday/Saturday and a bit warmer Sunday/Monday, soaring to
around +4 degrees C. So, closer to reality, surface highs
Friday/Saturday will top out in the mid 40s west of I-25 and low to
upper 50s east of the corridor. A tad warmer Sunday/Monday as highs
top out near 50 degrees over the higher terrain west of I-25 and in
the 60s elswhere. While lows dip into the 20s to near 30 through the
long term period.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1045 AM MST Wed Feb 11 2026

Overall, VFR conditions will prevail across most sites, except KRWL
and KLAR, for the duration of this TAF period. A front is pushing
into the region, this will bring in the threat of precipitation and
gusty winds. Kept the PROB30 group that was introduced earlier for
KRWL and KLAR that includes MVFR conditions in light snow/rain mix
through 23Z. Otherwise, expect gusty southwest winds across the
Wyoming terminals in the 20-30 knot range through 03Z Thursday.
Elsewhere, for the Nebraska Panhandle terminals, winds should remain
or become light and variable by 22Z.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until 11 AM MST Thursday for WYZ112-114.
NE...None.

&&

SHORT TERM...MN
LONG TERM...RZ
AVIATION...RZ
Hazardous weather outlook, Feb 11, 3:22 PM MST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
322 PM MST Wed Feb 11 2026

NEZ002-003-019>021-054-055-095-096-WYZ101>119-122230-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
322 PM MST Wed Feb 11 2026

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Mountain snowfall will continue through Thursday morning with
  light snow spilling into the I-80 corridor between Cheyenne
  and Rawlins.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

- Scattered showers are expected Thursday across the area. Above
  7000 feet, these will be mostly snow and may produce brief
  reductions in visibility and slick conditions.

- High winds are possible Tuesday in our wind prones across
  southeast Wyoming.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

High Wind Warnings in Wyoming, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.